Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 2, 2013, 4:02 AM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 4:02 AM EST (09:02 UTC)
- Expired
- Mar 4, 2013, 10:00 AM EST
- In force
- 54 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
922 WHUS72 KMLB 020902 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EST SAT MAR 2 2013 AMZ570-572-575-021715- /O.NEW.KMLB.SC.Y.0008.130302T0902Z-130303T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 402 AM EST SAT MAR 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. * WINDS AND SEAS...WINDS WILL INCREASE THIS MORNING TO AROUND 20 KTS OUT OF THE WEST AND NORTHWEST. ADDITIONALLY...WATERS WILL BE CHOPPY WITH WAVE HEIGHTS 5-7 FT AND PERIOD 5-7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
201 WHUS72 KMLB 021912 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 212 PM EST SAT MAR 2 2013 AMZ570-572-575-041500- /O.EXT.KMLB.SC.Y.0008.000000T0000Z-130304T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 212 PM EST SAT MAR 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...WINDS WILL REMAIN AROUND 20 KNOTS OUT OF THE WEST AND NORTHWEST. ADDITIONALLY...WATERS WILL BE CHOPPY WITH WAVE HEIGHTS 5 TO 7 FEET AND WAVE PERIODS 5 TO 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
832 WHUS72 KMLB 041502 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1002 AM EST MON MAR 4 2013 AMZ570-572-575-041615- /O.EXP.KMLB.SC.Y.0008.000000T0000Z-130304T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1002 AM EST MON MAR 4 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHERLY WINDS OF 15 TO 20 KNOTS AND OCCASIONALLY GUSTY WILL CONTINUE INTO EARLY AFTERNOON. SEAS OF 4 TO 6 FEET WELL OFFSHORE WILL GRADUALLY SUBSIDE TO 3 TO 5 FEET THROUGH LATE AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION OFFSHORE THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:49 AM EST, 13 minutes earlier.
Area forecast discussion, Mar 2, 3:49 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EST SAT MAR 2 2013
.DISCUSSION...
...COLDER TEMPERATURES THIS WEEKEND...
...WINDY TODAY WITH POOR TO HAZARDOUS BOATING CONDITIONS OVER THE
COASTAL WATERS...
TODAY/TONIGHT...SFC PRESSURE GRADIENT TIGHTENS TODAY AS AXIS OF THE
STRONG 500 MB TROUGH EXTENDING INTO THE GULF SHIFTS EASTWARD TOWARD
FLORIDA. BREEZY TO WINDY CONDITIONS EXPECTED TODAY AS GUSTY W/NW
WINDS INCREASE UP TO AROUND 20 MPH...GENERALLY NORTH OF THE TREASURE
COAST. IT WILL ALSO BE QUITE COOL WITH HIGHS BETWEEN 10-15 DEGREES
BELOW NORMAL IN THE LOW TO MID 60S. U/L JET WILL SHIFT SOUTHWARD
TODAY WITH HIGH CLOUDS GENERALLY CLEARING FROM NORTH TO SOUTH AS THE
DAY PROGRESSES. HOWEVER MODELS STILL SHOW STRATOCU BUILDING IN FROM
THE WEST THIS AFTERNOON WHICH SHOULD KEEP SKIES AT LEAST PARTLY
CLOUDY. IN TERMS OF RAIN CHANCES... WILL LEAVE ACCUMULATING RAINFALL
OUT OF THE FORECAST AS MOS POPS CONTINUE TO DECLINE. HOWEVER COULD
STILL SEE A FEW LIGHT SPRINKLES THIS MORNING OVER THE TREASURE COAST
FROM THE LINGERING MID/UPPER LEVEL CLOUD DECK.
TROUGH BEGINS TO PUSH THROUGH THE AREA TONIGHT WITH ANOTHER
REINFORCING SHOT OF COLDER/DRIER AIR MOVING INTO CENTRAL FLORIDA
UNDER W/NW FLOW. WHILE OVERALL AIRMASS WILL BE QUITE DRY THERE MAY
BE ENOUGH LOW LEVEL MOISTURE OVER THE SOUTH FOR STRONG TROUGH TO
WRING OUT A FEW LIGHT SHOWERS/SPRINKLES OVER OKEECHOBEE COUNTY AND
THE TREASURE COAST. CHILLY TEMPS EXPECTED OVERNIGHT WITH LOWS
REACHING THE MID/UPPER 30S...EXCEPT LOW 40S DIRECTLY ALONG THE COAST
FROM VERO BEACH SOUTHWARD. WITH DRIER CONDS AND WINDS 5-10 MPH
TONIGHT NOT EXPECTING ANY FROST FORMATION WITH THESE COLDER
TEMPS.
SUN-MON...VIGOROUS 500 MB TROUGH CONTINUES THROUGH THE AREA ON
SUNDAY WITH HIGHEST VORTICITY VALUES AND THUS BEST FORCING FOR RAIN
OVER THE TREASURE COAST AREA. ANY RAIN...THOUGH...WILL BE IN THE
FORM OF SPRINKLES WHICH LIKELY WON'T PROVIDE ANY MEASURABLE PRECIP.
WE'LL SEE OUR COLDEST TEMPERATURES OF THIS SHOT OF WINTER SUN NIGHT
INTO MONDAY MORNING AS HIGH PRESSURE BEGINS TO MOVE INTO THE AREA.
BRIEF ISOLATED FREEZES ARE LIKELY IN TYPICALLY COLDER SPOTS ACROSS
OKEECHOBEE...S OSCEOLA...AND N VOLUSIA COUNTIES. HAVE ADDED AREAS OF
FROST TO THESE SECTIONS OF THE FORECAST AREA AND A FROST ADVISORY
MAY BE NEEDED. LEFT PATCHY FROST IN THE FORECAST FOR EVERYWHERE ELSE
EXCEPT THE VERY IMMEDIATE COAST.
AFTER A COLD START MONDAY MORNING...TEMPERATURES WILL RISE INTO THE
MID 60S MONDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO EAST CENTRAL
FLORIDA.
TUE...TUESDAY MORNING WILL BE CHILLY AGAIN WITH THE COLDEST
TEMPERATURES ACROSS THE INLAND TREASURE COAST COUNTIES AND
OKEECHOBEE COUNTY BUT TEMPS DON'T LOOK TO BE QUITE COLD ENOUGH FOR
ANOTHER MORNING OF FROST. WITH HIGH PRESSURE DIRECTLY
OVERHEAD...WINDS WILL BE LIGHT AND TEMPERATURES WILL REBOUND INTO
THE MID 70S TUESDAY AFTERNOON ENDING THIS BOUT OF COLD WEATHER.
WED...AS A LOW PRESSURE SYSTEM TRAVERSES THE TENNESSEE VALLEY AND
INTO THE CAROLINAS INTO WEDNESDAY...IT'LL PUSH OUR HIGH PRESSURE OFF
TO THE EAST. A COLD FRONT ASSOCIATED WITH THE LOW WILL MAKE ITS WAY
THROUGH EAST CENTRAL FLORIDA ON WEDNESDAY. SOUTHWEST WINDS ON THE
WARM SIDE OF THE FRONT WILL BRING LIMITED MOISTURE INTO THE AREA AND
THE FRONTAL PASSAGE SHOULD PROVIDE ENOUGH FORCING FOR A MENTION OF
SHOWERS. THE LOW PRESSURE SYSTEM WILL ALSO CREATE A TIGHT PRESSURE
GRADIENT OVER CENTRAL FLORIDA AND WEDNESDAY LOOKS TO BE A BREEZY DAY.
THU-SAT...HIGH PRESSURE BEGINS TO NOSE INTO CENTRAL FLORIDA THURSDAY
BRINGING DRY AIR. NO MENTIONABLE RAIN CHANCES THROUGH THE PERIOD.
TEMPERATURES THURSDAY BEHIND THE COLD FRONT WILL BE A FEW DEGREES
BELOW NORMAL BUT WE'LL BE BACK ABOVE NORMAL BY SATURDAY AFTERNOON.
&&
.AVIATION...VFR CONDS. HIGHER CLOUD COVER WITH CIGS AOA 10KFT WILL
GIVE WAY TO SCT/BKN STRATOCU INTO THE AFT AROUND 4-5KFT. WINDY CONDS
TODAY ESPECIALLY NORTH OF KFPR WITH WESTERLY WINDS INCREASING TO
15-19 KTS AND GUSTS BTW 20-25KTS.
&&
.MARINE...
TODAY/TONIGHT...NORTHWEST WINDS INCREASING A LITTLE FASTER THAN
PREVIOUSLY FORECAST WITH BUOY 41009 ALREADY REPORTING WIND SPEEDS
AROUND 20 KNOTS. WILL ISSUE A SMALL CRAFT ADVISORY FOR THE OFFSHORE
WATERS WITH THIS PACKAGE AND KEEP SMALL CRAFT EXERCISE CAUTION
HEADLINES NEARSHORE. GUSTY W/NW WINDS WILL CONTINUE OVER THE WATERS
INTO TONIGHT WITH POOR TO HAZARDOUS BOATING CONDITIONS PERSISTING.
SUN-WED...WINDS REMAIN PRETTY STEADY OUT OF THE WEST AND NORTHWEST
AROUND 15-20 KTS THROUGH MONDAY MORNING. HIGH PRESSURE BUILDS IN
LATER MONDAY AND OVER EAST CENTRAL FLORIDA WITH CALMING WINDS INTO
TUESDAY MORNING. A LOW PRESSURE SYSTEM BEGINS TO PUSH HIGH PRESSURE
OUT FROM OVER THE AREA LATER TUESDAY AND WINDS PICK UP AGAIN OUT OF
THE SOUTHWEST. THE PRESSURE GRADIENT CONTINUES TO TIGHTEN WEDNESDAY
WITH SW WINDS INCREASING TO 20-30 KTS BY WED AFTERNOON WITH HIGHER
GUSTS. WAVE HEIGHTS WILL ALSO BE ON THE RISE STARTING WEDNESDAY.
&&
.FIRE WEATHER...
TODAY...DRIER AIRMASS COMBINED WITH GUSTY W/NW WINDS INTO THIS
AFTERNOON WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER
PORTIONS OF EAST CENTRAL FLORIDA TODAY. MIN RH VALUES EXPECTED TO
REACH AS LOW AS THE MID/UPPER 20S WITH SUSTAINED WIND SPEEDS UP TO
AROUND 20 MPH MAINLY NORTH OF OKEECHOBEE AND ST. LUCIE COUNTIES.
WILL ISSUE A RED FLAG WARNING FOR THIS AREA THAT WILL BE IN EFFECT
FROM LATE MORNING TO EARLY EVENING.
SUN-TUE...CRITICALLY LOW RH VALUES EACH AFTERNOON BUT WINDS WILL
DECREASE SUNDAY SO DON'T ANTICIPATE ANY RED FLAG CONDITIONS.
SPRINKLES SUNDAY WILL PROVIDE LITTLE TO NO MEASURABLE RAIN. HIGH
PRESSURE BUILDS IN STARTING MONDAY BRINGING EVEN LIGHTER AND STILL
VERY DRY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 35 57 35 / 0 10 10 0
MCO 63 39 59 38 / 10 10 10 0
MLB 64 39 60 36 / 10 10 10 0
VRB 65 41 62 40 / 10 10 10 0
LEE 60 35 58 36 / 10 10 10 0
SFB 62 38 59 37 / 10 10 10 0
ORL 63 39 59 39 / 10 10 10 0
FPR 65 40 62 39 / 10 10 20 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....BOWENHazardous weather outlook, Mar 1, 8:45 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 845 PM EST FRI MAR 1 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 845 PM EST FRI MAR 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... WEST TO NORTHWEST WINDS 15 TO 20 KNOTS WILL REDEVELOP AND CREATE CHOPPY CONDITIONS OFFSHORE. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERSISTENT NORTHWEST TO NORTH WIND FLOW OF COLD AND DRY AIR WILL CONTINUE ACROSS EAST CENTRAL FLORIDA FROM THIS WEEKEND INTO EARLY NEXT WEEK. THIS WEATHER PATTERN WILL POSE SEVERAL CONCERNS. FOR SATURDAY NIGHT INTO SUNDAY MORNING...LOW TEMPERATURES IN THE MID 30S TO AROUND 40 DEGREES...COUPLED WITH NORTHWEST WINDS AROUND 10 MPH...WILL YIELD MINIMUM WIND CHILL READINGS IN THE UPPER 20S AND LOWER 30S. SUNDAY NIGHT INTO MONDAY MORNING IS EXPECTED TO BE SLIGHTLY COLDER WITH THE BEST CHANCE FOR FROST TO OCCUR ACROSS MUCH OF EAST CENTRAL FLORIDA AS TEMPERATURES DROP INTO THE MID AND UPPER 30S AND WINDS BECOME LIGHT. TEMPERATURES MAY BRIEFLY REACH FREEZING ACROSS NORTHERN LAKE AND NORTHWEST VOLUSIA COUNTIES. IN ADDITION...THE NORTHWEST WINDS WILL PRODUCE POOR TO HAZARDOUS BOATING CONDITIONS OVER THE OFFSHORE COASTAL WATERS...ESPECIALLY BEYOND 20 NAUTICAL MILES. FINALLY...DRY AIR AND OCCASIONALLY GUSTY WINDS WILL KEEP FIRE WEATHER CONCERNS ELEVATED THROUGH THE WEEKEND...AND WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:21 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 15 hr |
| Mar 2, 4:26 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 15 hr |
| Mar 2, 3:13 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 13 hr |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.